Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 13(2); 2015 > Article
A Patient Presenting with Elevations of Cardiac Enzyme Levels after Veratrum Oxysepalum Ingestion
Ji Young Hwang, Hyun Kim
Journal of The Korean Society of Clinical Toxicology 2015;13(2):111-116
DOI: https://doi.org/
Published online: December 31, 2015
  • 78 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medical Technology, Daejeon University
2Department of Emergency Medicine, Wonju College of Medicine, Yonsei University

Veratrum patulum has toxicological relevance because of the potential for misidentification of this plant as mountain garlic. Veratrum patulum has an ester-alkaloid that provokes cardiac arrhythmias by excessive vagal stimulation and depression of the sinoatrial and atrioventricular nodes of the heart and hypotension, cardiomegaly. We report on a retrospective case of successful outcome in patients with veratrum patulum poisoning through active treatment from the early phase after ingestion. We report on a case involving a patient who experienced dizziness, dyspnea, hypotension, and elevation of cardiac enzyme, cardiomegaly. These cases were kept under observation and generally recovered with supportive care. We report on cases of veratrum patulum poisoning with review of literature.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology